Hello. I'm 14 years old and I'm really stressed about some symptoms that've been bothering me. For about 2 years, I've been having auditory hallucinations. It started interfering with my schoolwork and I grew quite depressed. Lately, I barely want to leave my house, let alone go out with friends. I've become nervous about nearly everything. It's become harder and harder for me to think clearly and even reading, which used to be one of my favourite things to do, has become difficult. I now have to ask people if they said something to me in dead silence because the voices sound so clear. My mom suggested I see a psychologist. Until I get a proper diagnosis, I won't know anything for sure, I suppose, but does anyone know what this might be? I've been a bit afraid to look up my symptoms but from what I know, this seemed to be a good forum to put my question in.
Thanks so much for reading.
Having auditory hallucinations and having difficulty relating to people can occur in schizophrenia but they can occur in other psychiatric disabilities as well. The most important thing to do is to be able to explain in detail exactly what is happening and then an appropriate diagnosis and follow up can be determined by a professional. A psychololgist should be able to help and they can see if a further referral is needed. Talk therapy can be helpful regardless. The important thing to understand is all of these concerns are treatable and once they determine what is happening they can provide you with further information at that time.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.